Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 3, 2000

Daily Care

Question from Ontario, Canada:

Our 16 year old Type 1 diabetic son has high blood sugars every morning (10.2 -20.0). We check him at night and he is usually high as well (8.0 - 10.0). He takes N (long) insulin and R (intermediate) insulin at bedtime. What can we do to lower the A.M. high blood sugars?

Answer:

It sounds as though your son needs a little more long acting insulin. The other possibility is giving the long acting a little earlier to see if an earlier action might help.

It is worth seeking help from your diabetes team.

JS